Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 169, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 19, 2005, 8:53 PM CDT for Menard County, Illinois. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2005, 8:53 PM CDT (01:53 UTC)
- Expired
- Aug 19, 2005, 10:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Menard County, IL
The radar
The Lincoln radar (KILX), 44 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 9:35 PM CDT | TSTM WND DMG | Greenview, IL | POWER LINES DOWN ON ROUTE 29 NEAR GREENVIEW. REPORTED BY SHERIFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1513 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 13.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 200154 SVRILX ILC129-200300- /O.NEW.KILX.SV.W.0169.050820T0153Z-050820T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 853 PM CDT FRI AUG 19 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MENARD COUNTY IN CENTRAL ILLINOIS * UNTIL 1000 PM CDT * AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OAKFORD...OR ABOUT 12 MILES NORTHEAST OF VIRGINIA...AND WAS MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... OAKFORD PETERSBURG GREENVIEW OTHER LOCATIONS IN THE WARNING INCLUDE...ATTERBERRY AND SWEETWATER. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4011 9001 4000 9000 4002 8958 4015 8962 $$ MILLER
3 follow-up statements
000 WWUS53 KILX 200220 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 918 PM CDT FRI AUG 19 2005 ILC129-200300- /O.CON.KILX.SV.W.0169.000000T0000Z-050820T0300Z/ MENARD- 918 PM CDT FRI AUG 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR NORTHERN MENARD COUNTY... AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 1 MILE SOUTH OF ATTERBERRY...OR ABOUT 3 MILES WEST OF PETERSBURG...MOVING EAST AT 20 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... ATTERBERRY. PETERSBURG. GREENVIEW. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4010 8993 4001 8994 4002 8958 4015 8962 $$ MILLER
000 WWUS53 KILX 200251 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 951 PM CDT FRI AUG 19 2005 ILC129-200300- /O.CON.KILX.SV.W.0169.000000T0000Z-050820T0300Z/ MENARD- 951 PM CDT FRI AUG 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR NORTHERN MENARD COUNTY... AT 946 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SWEETWATER...OR ABOUT 10 MILES SOUTH OF MASON CITY...MOVING EAST AT 20 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4012 8971 4002 8971 4003 8958 4014 8962 $$ MILLER
000 WWUS53 KILX 200259 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1000 PM CDT FRI AUG 19 2005 ILC129-200310- /O.EXP.KILX.SV.W.0169.000000T0000Z-050820T0300Z/ MENARD- 1000 PM CDT FRI AUG 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MENARD COUNTY EXPIRED AT 1000 PM CDT... AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4012 8971 4002 8971 4003 8958 4014 8962 $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:00 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Aug 19, 3:00 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT FRI AUG 19 2005 .DISCUSSION... .SHORT TERM...TONIGHT THROUGH SUNDAY STATIONARY FRONT EXTENDS EAST/WEST FROM SOUTHERN IOWA TO PEORIA TO NORTH OF INDIANAPOLIS...AND AN OLD OUTFLOW BOUNDARY FROM EARLIER CONVECTION LIES ACROSS SOUTHERN ILLINOIS. AIRMASS NEAR THESE BOUNDARIES IS VERY MOIST AND UNSTABLE...BUT WEAK CAPPING IS ALSO PRESENT. IN ADDITION...CENTRAL ILLINOIS IS CAUGHT IN A SHORTWAVE RIDGE BETWEEN THE TROUGHS OVER EASTERN KANSAS...AND CENTRAL INDIANA. BECAUSE OF THESE FACTORS...BELIEVE THAT ANY LATE AFTERNOON/EVENING DEVELOPMENT IN THIS AREA WILL BE ISOLATED OR WIDELY SCATTERED. BETTER CHANCES FOR SEVERE WEATHER WILL LIKELY BE LATER TONIGHT AS THE COMPLEX NOW DEVELOPING NORTHWEST OF KANSAS CITY STRENGTHENS AND PROPAGATES EASTWARD ALONG THE STATIONARY FRONT. FOR THESE REASONS... WILL GO WITH CHANCE POPS IN THE EVENING THEN BUMP THEM TO LIKELY OVER THE CENTRAL AND WEST LATER TONIGHT. LARGE HAIL WILL BE POSSIBLE...BUT THE MAIN THREAT WILL BE STRONG WINDS...ESPECIALLY IF THE CONVECTION OUT WEST CAN DEVELOP A COLD POOL AS IT MOVES INTO NORTHERN MISSOURI AND WESTERN ILLINOIS. THIS PRECIPITATION AREA SHOULD BE PRETTY WIDESPREAD OVER THE AREA SATURDAY MORNING...BEFORE THE APPROACHING COLD FRONT PUSHES THINGS TO THE EAST TOWARD AFTERNOON. WE SHOULD BE ENTERING A DRIER AND COOLER PERIOD BEGINNING SATURDAY NIGHT WHICH WILL LAST INTO AT LEAST MID WEEK. NICE CANADIAN AIRMASS WILL COME SOUTHEASTWARD FROM THE NORTHERN PLAINS AND BRING 850MB TEMPERATURES AROUND 10 DEGC COOLER THAN THEY ARE TODAY. .LONG TERM...MONDAY THROUGH FRIDAY THE MAIN FORECAST ISSUE IN THE LONGER TERM WILL BE THE TIMING OF A COLD FRONT THAT IS EXPECTED TO APPROACH THE MIDWEST TOWARD FRIDAY. THE LATEST RUNS OF THE GFS ARE SLOWING THIS FEATURE DOWN A LITTLE... SOMEWHAT CLOSER TO WHAT THE ECMWF MODEL HAS BEEN ADVERTISING. HPC PROGS ARE LEANING THIS WAY AS WELL. WITH THIS IN MIND...WILL KEEP POPS BELOW MENTIONABLE VALUES THROUGH FRIDAY...WITH PLENTY OF TIME TO WATCH THE NEXT COUPLE MODEL RUNS. COOLEST PERIOD SHOULD BE MONDAY AND MONDAY NIGHT WHEN THE SURFACE RIDGE AXIS WILL BE MOVING OVERHEAD...THEN A SLOW WARMING INTO THE END OF NEXT WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. 04
Hazardous weather outlook, Aug 19, 11:06 AM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1106 AM CDT FRI AUG 19 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-201100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1106 AM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS...CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS ALL OF CENTRAL AND SOUTHEASTERN ILLINOIS TODAY AND TONIGHT. THE MAIN HAZARDS WILL BE DAMAGING WIND AND LARGE HAIL. THE WARM FRONT THAT PRODUCED SEVERE WEATHER YESTERDAY...WILL REMAIN JUST NORTH OF CENTRAL ILLINOIS, AND WARM AND MOIST AIR WILL REMAIN IN PLACE SOUTH OF THE FRONT. THIS WELL SET THE STAGE FOR MORE STRONG THUNDERSTORMS TO DEVELOP DUE TO THE HEAT OF THE DAY AND INSTABILITY. THE BEST CHANCES FOR SEVERE THUNDERSTORMS WILL BE LATE THIS AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND HAIL THE MAIN THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE NORTH OF INTERSTATE 72. IN ADDITION...HOT AND HUMID AIR WILL PUSH HEAT INDICES INTO THE 100 TO 105 RANGE. THIS IS JUST SHY OF A HEAT ADVISORY, SO BE AWARE OF KEEPING YOUR BODY WELL HYDRATED TODAY, AND KEEP OUT OF THE SUN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY...MAINLY SOUTHEAST OF I-70. THIS IS DUE TO A COLD FRONT THAT IS POISED TO DROP SOUTHEAST THROUGH ILLINOIS. ENOUGH INSTABILITY AND MOISTURE WILL REMAIN INPLACE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON...AND INTO TONIGHT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:21 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 55 min |
| Aug 19, 7:53 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 44 min |
| Aug 19, 8:16 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 45 min |
| Aug 19, 8:48 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan | 57 min |
| Aug 19, 9:42 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.